Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
Includes Expert Content
tapering off meds safely
GLENSWI posted:
I am currently on 600 mg lithium, 200 mg lomotrigene, 100mg seroquel
and currently on about a 2 month tapering off 1mg clonazapam -
currently down to .5 mg clonazapam- took me about a month of tapering to get to down to .5mg and continuing the taper by reducing about 1/4 of .5mg pill every week. I was severely depressed in early Jan. 2013 and had what I could describe as a nervous breakdown
had a 1 week stay as voluntary walkin suicidal- was diagnosed bipolar type 2 in about 15 minutes and the meds started coming my way- meds helped me immensely in hospital- since then been up/down - lithium prescribed march 6th- had lithium panel done 1 week later - reading was .5- they upped me from 600-900mg- took it for 1 week did not tolerate the increase at all- went back down to 600- have had no lithium panels since my DR. told me I only needed them every 6 months-
which from what I have read is wrong need them at the beginning at least 1 a month- still having some suicidal thoughts at times- believe meds are part of problem- had similiar breakdown once 30 years ago 3-5 days in hospital no meds went on with my life- my dream is to be well again with no meds or less meds- can you advise me on which med to start a responsible taper off next - after I get off the worst benzo- clonazapam- also please advise which of the meds I am on may actually be contributing to suicidal ideation instead of helping- this has been the worst 3 months of my life and I just want to reclaim my health
Joseph F Goldberg, MD responded:
Dear Glenswi,

WebMD can't provide individual treatment recommendations, though it would seem wise to ask your doctor what changes, if any, he or she would advise based on your clinical status, rather than making decisions about stopping or changing medicines on your own.

Dr. G.
GLENSWI replied to Joseph F Goldberg, MD's response:
my dr. is on board with the clonazapam taper - they originally prescribed 2 .5mg per day at least 12 hrs apart ( AS NEEDED) every thing i have read about clonazapam is you either take it or you do not- their is no as needed- and if you are taking 2 a day you can not bounce around- if you start out taking 2 you have to taper off slowly as I am doing - i was bouncing around for 2 months because i listened to instructions as needed before i started an intelligent taper with drs. approval

Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

Differentiating bipolar disorder from borderline personality disorderExpert
Borderline personality disorder is a condition in which people can very easily become angry and upset in response to stresses -- especially ... More
Was this Helpful?
115 of 132 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.